How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65548
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I take one 5MG of Warfarin a day, in using I get nosebleed

Customer Question

I take one 5MG of Warfarin a day, in using I get nosebleed in about 30 days, I stop taking the medicine for 4 to 5 days. The nosebleed stops, I start taking again, in about the nose-bleed starts again. This has happens for six months. The doctor wants to do surgery. I had that same surgery 10 years ago. I am 74 years of age. Should I do the surgery?
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello from JA
Yes
If you need to be on the coumadin, and you have a bleeding vessel in the nose that interferes, then it needs to be fixed.

That is the only way to possibly stop the bleeding.

If you continue to do what you are doing, the vessel could get worse and you could bleed to the extent that it is life threatening.

And you are endangering yourself by stopping your coumadin for 4 or 5 days at a time.

OK. If you have further questions or details, use reply to expert.

Otherwise please choose a positive rating [smiley face or accept]. But, still come back if you need to…think of something later, etc. Bonuses are appreciated.